Alert archive / New Hampshire / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 4, 2012Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2012, 1:57 PM EDT for Hillsborough County, New Hampshire. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 1:57 PM EDT (17:57 UTC)
Expired
Aug 4, 2012, 2:45 PM EDT
In force
48 min
Issued by
NWS Boston/Norton, MA

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 122 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WWUS81 KBOX 041757
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
157 PM EDT SAT AUG 4 2012

NHZ012-015-041845-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
157 PM EDT SAT AUG 4 2012

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY 
HEAVY RAINFALL 3 MILES WEST OF LYNDEBOROUGH...OR ABOUT 13 MILES 
NORTHEAST OF JAFFREY...MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...FRANCESTOWN...MONT
  VERNON AND NEW BOSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4306 7169 4290 7157 4287 7182 4293 7187

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:58 AM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 4, 10:58 AM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1058 AM EDT SAT AUG 4 2012

.SYNOPSIS...
VERY WARM AND HUMID WEATHER WILL PREVAIL THIS WEEKEND BUT IT
SHOULD REMAIN DRY. A COLD FRONT WILL BRING A ROUND OF SHOWERS AND
THUNDERSTORMS SUNDAY NIGHT INTO EARLY MONDAY. DRY WEATHER FOLLOWS
FOR THE MIDDLE OF NEXT WEEK...WITH PERHAPS A FEW MORE SHOWERS AND
THUNDERSTORMS NEXT THURSDAY OR FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1030 AM UPDATE...

AREAS OF FOG CONTINUE TO DISSIPATE THIS MORNING. CURRENTLY
EXPECTING MOST OF THE FOG TO BE GONE BY 11 AM...WITH PORTIONS OF
THE SOUTH COAST OF MA AND RI AND THE ISLANDS HAVING LOW CLOUDS
LINGER INTO THE EARLY AFTERNOON. NANTUCKET WILL BE TRICKY...AND
CAN ENVISION A SCENARIO WHERE THEN LOW CLOUDS PERSIST MOST OF THE
DAY.

LATEST MESOANALYSIS SHOWS FAVORABLE CONVECTIVE INDICES WITH MEAN-
LAYER CAPES AROUND 2500 J/KG. 04/12Z SOUNDINGS HOWEVER SHOW
ABUNDANT DRY AIR ABOVE 650 MB. BETWEEN THAT LEVEL AND THE BOUNDARY
LAYER THE AIR IS NOT QUITE AS DRY BUT STILL LOOKS TO BE TOO DRY TO
SUPPORT MUCH MORE THAN AN ISOLATED SHOWER OR THUNDERSTORM THIS
AFTERNOON. THE WIND PROFILES ARE WEAK...SO AM NOT THINKING SEVERE
WEATHER WILL BE A MAJOR CONCERN. THE SLOW MOVEMENT OF ANY SHOWERS
OR THUNDERSTORMS WHICH DEVELOP COULD LEAD TO LOCALLY HEAVY
RAINFALL.

TWEAKED TEMPERATURES AND DEW POINTS TO REFLECT THE LATEST
OBSERVATIONS. OTHERWISE...NO MAJOR CHANGES TO THE FORECAST.

PREVIOUS DISCUSSION...

OTHER CONCERN FOR TODAY IS CONVECTIVE POTENTIAL. 00Z MODELS
CONTINUE TREND OF SHOWING QPF OVER SOUTHERN NEW ENGLAND WHICH IS
PRIMARILY FOCUSED ON WEAK BOUNDARY LIFTING N ACROSS REGION.
AIRMASS WILL CERTAINLY BE UNSTABLE WITH SURFACE BASED CAPES OF
2000-3000 J/KG BUT 0-6KM SHEAR AND MID LEVEL LAPSE RATES ARE WEAK.
THIS WOULD SUGGEST SCATTERED SHOWERS/STORMS LATER THIS MORNING AND
AFTERNOON WITH HEAVY RAINFALL BEING MAIN THREAT...ALTHOUGH PER SPC
DAY 1 OUTLOOK STORMS COULD ALSO PRODUCE STRONG WINDS AND POSSIBLY
HAIL.

THAT SAID...THERE ARE A COUPLE OF FACTORS THAT LEAD US TO THINKING
WE WILL SEE LITTLE IF ANY ACTIVITY TODAY. FIRST IS UPPER RIDGE
BUILDING INTO SOUTHERN NEW ENGLAND FROM ATLANTIC WHICH WILL BRING
RISING HEIGHTS AND PROVIDE A CAPPED ENVIRONMENT. IN ADDITION MODEL
FORECAST SOUNDINGS SHOW LITTLE IN WAY OF MOISTURE AT MID LEVELS...
SOMETHING WHICH HINDERED DEVELOPMENT YESTERDAY.

AS A RESULT WE ONLY ANTICIPATE ISOLATED SHOWERS/STORMS AT BEST.

FORECAST HIGHS ARE A BLEND OF GFS/NAM MOS WITH A LITTLE MORE
WEIGHT TOWARD WARMER NAM GIVEN ITS BETTER PERFORMANCE OVER PAST
COUPLE OF DAYS. SHOULD TOP OUT IN 80S TO LOWER 90S AND IT WILL
CERTAINLY FEEL STEAMY WITH DEWPOINTS IN 60S AND LOWER 70S.

&&

.SHORT TERM /SUNDAY/...
ANOTHER WARM AND MUGGY NIGHT AHEAD TONIGHT. UPPER FLOW REMAINS
ANTICYCLONIC SO WE SEE LITTLE CHANCE OF SHOWERS OR STORMS DESPITE
A GOOD AMOUNT OF INSTABILITY PRESENT. EXPECT A RETURN OF LOW
CLOUDS AND FOG ALONG S COAST...AND PROBABLY INTO MORE OF CT/RI/E
MA AS WELL GIVEN MORE OF A SOUTHERLY FLOW /AS OPPOSED TO SW/. LOWS
ARE A BLEND OF GFS/NAM MOS...IN 60S TO LOWER 70S.

RIDGE SLOWLY BREAKS DOWN SUN AS UPPER TROUGH MOVES ACROSS GREAT
LAKES. INCREASING SOUTHERLY FLOW MEANS IT WILL BE TOUGH TO SCOUR
OUT LOW CLOUDS/FOG ALONG S COAST...BUT THERE SHOULD BE SOME
CLEARING ELSEWHERE BEFORE CLOUDS INCREASE AGAIN AHEAD OF
APPROACHING COLD FRONT. KEEPING FORECAST DRY AS BETTER DYNAMICS
AND DEEPER MOISTURE REMAIN CLOSER TO FRONT ACROSS NY/PA...BUT IT
IS POSSIBLE AN ISOLATED SHOWER/STORM DEVELOPS ACROSS WESTERN NEW
ENGLAND SUN AFTERNOON.

SHOULD BE A LITTLE COOLER GIVEN EXPECTED CLOUD COVER. BLENDED
GFS/NAM MOS BUT GAVE MORE WEIGHT TO WARMER NAM WHICH YIELDS HIGHS
IN 80S OVER MOST OF AREA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* HEAVY RAIN AND GUSTY WINDS EXPECTED SUNDAY NIGHT INTO MIDDAY MONDAY
* DRY AND SEASONABLE WEATHER INTO THE MIDWEEK PERIOD
* ANOTHER DISTURBANCE POSSIBLE THURSDAY CONTINUING INTO THE WEEKEND

MODEL DIAGNOSIS...

WHILE SUBTLE DIFFERENCES ARE EVIDENT IN THE LATEST MDL FCST SUITE
/TIMING AND PHASING OF KEY FEATURES/ THE OVERALL GENERAL PATTERN
THRU THE LONG-TERM PERSISTS OF FAVORABLE TROUGHING ACROSS THE GRT
LKS RGN INTO THE NERN CONUS...WITH STOUT RIDGING ACROSS THE WRN
CONUS...CONSEQUENTIAL OF AN OMEGA BLOCKING PATTERN OVER THE HIGH
LATITUDES.

INTERESTINGLY...THE END OF MDL FCST GUIDANCE /DAY 8+/ SEEMINGLY
HINTS AT A BREAKDOWN OF THE PRESENT PATTERN. NOT SURE THIS IS A MDL
SOLN DEFICIENCY. YESTERDAY SOLNS EMPHASIZED A PATTERN SHIFT TO THE
EAST...WHILE TODAY THE SHIFT IS TO THE SW...WITH GREATER TROUGHING
ACROSS THE ERN CONUS. LITTLE EVIDENCE IN ATMOS TELECONNECTIONS THIS
WILL ACTUALLY COME TO FRUITION INTO THE MIDDLE OF AUGUST.

MAJORITY OF THE LONG-TERM FCST IS GIVEN TO THE SUNDAY NIGHT THRU
TUESDAY MORNING TIMEFRAME. BETTER CONTINUITY AMONGST LONG-TERM
GUIDANCE OF HIGH PRES IN CONTROL TILL AROUND THURS WITH ANOTHER COLD
FRNTL DISTURBANCE THRU NEW ENGLAND. THEREAFTER LITTLE CONFIDENCE IS
WEIGHTED TOWARDS THE REMAINDER OF THE FCST.

DETAILS...

SUNDAY NIGHT INTO MONDAY...

ASIDE FROM THE LATEST 0Z NAM /SLOWEST OF SOLNS/ ALL OTHER MDL SOLNS
COMING INTO BETTER AGREEMENT CONCERNING OUTCOMES FOR THE TIME FRAME.
INITIALLY SUNDAY NIGHT ACTIVITY IS SEEMINGLY SUPPRESSED WITH WARMER
AND DRIER LOW-MID LVL FLOW FROM A STRENGTHENING OFFSHORE BERMUDA
HIGH /LESSER ELEVATED INSTABILITY WITH A CONSIDERABLE DRY ATMOS
COLUMN/. BUT WITH THE APPROACH OF THE SFC COLD FRNT FROM THE GRT LKS
AND ENHANCEMENT OF LLJ /SUSTAINED AROUND 40 KTS ABOVE THE SFC
INVERSION/ ALONG AND AHEAD ADVECTING SUB-TROPICAL MOISTURE NEWD
/HIGH THETAE/...ANTICIPATING INCREASING SHOWERS AND PSBL T-STORMS
/SUB-SEVERE AS CONVECTIVE PARAMETERS AND LOW-MID LVL LAPSE RATES ARE
POOR/ WITHIN THE RGN OF BETTER FRONTOGENETICAL LIFT AND MOISTURE
CONVERGENCE. CAN/T RULE OUT THE MIX-DOWN OF FASTER MOMENTUM TO THE
SFC MAKING FOR SOME BLUSTERY CONDITIONS...YET THE SFC INVERSION
LOOKS TO BE STRONG SUNDAY NIGHT INTO MONDAY MORNING LIMITING
MOMENTUM MIX-DOWN.

PWATS ADVERTISED AROUND 2.25 INCHES ALONG AND AHEAD OF THE SFC COLD
FRNT. HEAVY DOWNPOURS AND LOCALIZED FLOODING STILL A POSSIBILITY...
ASIDE FROM A FASTER PROGRESSION OF THE SFC COLD FRNT SEEMINGLY A
RESULT OF NOCTURNAL PASSAGE. WET WX WILL LIKELY LINGER ACROSS THE
COASTLINE INITIALLY CLEARING INTO THE AFTN PD. SFC HIGH PRES BUILDS
INTO THE RGN THEREAFTER.

MONDAY NIGHT THROUGH WEDNESDAY...

INITIALLY COOLER AND DRIER AIR FILTERS ACROSS THE RGN IN WAKE OF THE
COLD FRNT ON MONDAY...BUT GRADUALLY OVER TIME W/SWLY FLOW INCREASES
RESULTING IN THE RETURN OF WARMER AND MORE HUMID CONDITIONS DAY BY
DAY...YET REMAINING SEASONABLE.

WEDNESDAY NIGHT INTO THE WEEKEND...

FAIR AMNT OF MDL SPREAD RESULTING IN LOW CONFIDENCE IN THE FCST.
LEANING TOWARDS THE 03/12Z ECMWF...A WEAK DISTURBANCE IS EXPECTED
AROUND THURS STALLING OFFSHORE AND LIFTING BACK NORTH AS A WARM FRNT
AND ACCOMPANYING AREA OF LOW PRES FRIDAY INTO SATURDAY AS A DEEPER
TROF SWEEPS THRU THE RGN.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MEDIUM CONFIDENCE.
LIFR-IFR STRATUS LIKELY TO LINGER ALONG THE SOUTH COAST AND THE
ISLANDS INTO THE EARLY AFTERNOON WITH SLOWLY IMPROVING CONDITIONS.
TIMING IS PROBLEMATIC WITH WEAK FLOW NOT HELPING TO DISPERSE THE
LOW CLOUDS. SLY FLOW PREVAILS. LOW CONFIDENCE FOR SHRA/TSRA AND
THUS HAVE NOT INCLUDED IN TAFS. SHOULD SEE DIURNAL CU 4-5 KFT WITH
SEA-BREEZES ALONG THE SHORELINES AROUND 15-16Z. UTILIZING
PERSISTENCE...IFR-LIFR LOW STRATUS AND FOG SHOULD BUILD BACK
ACROSS THE S COAST AND INTO THE INTERIOR IN THE SAME MANNER AS
IT HAS THE PAST COUPLE OF NIGHTS INTO THE MORNING PDS. HAVE
TRENDED ACCORDINGLY...WITH A GREATER EXTENT INTO THE INTERIOR
WITH LOWER CONDITIONS DUE TO STRONGER SLY FLOW.

KBOS TAF...MODERATE CONFIDENCE.
CONFIDENT ON THE SEA-BREEZE TIMING AROUND 15Z. LOW TO MODERATE
CONFIDENCE CONCERNING PSBL IFR IMPACTS THIS EVNG INTO SUNDAY
MORNING WITH LOW FOG AND STRATUS.

KBDL TAF...MODERATE CONFIDENCE.
PREVAILING VFR...EXPECTING LOWERING TO IFR TOWARDS SUNDAY MORNING.

OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...

SUNDAY NIGHT INTO MONDAY...MODERATE CONFIDENCE.
COLD FRNT SWEEPS THRU THE TERMINALS ALONG AND AHEAD OF WHICH SHRA
AND PSBL TSRA WILL BE HEAVY AT TIMES WITH S/SWLY GUSTY WINDS AROUND
25 KTS. EXPECT MVFR-IFR IMPACTS BOTH VSBY AND CIG...WORST OF WHICH
WILL BE ALONG THE S/SE COASTLINE TERMINALS WITH LOW STRATUS AND PSBL
FOG.

MONDAY NIGHT INTO THURSDAY...MODERATE CONFIDENCE.
PREVAILING VFR. NW FLOW GRADUALLY VEERING S/SWLY. ANTICIPATE THE
RETURN OF LOW STRATUS AND FOG FOR S/SE SHORELINE TERMINALS TOWARDS
THE END OF THE PD.

&&

.MARINE...
HIGH CONFIDENCE TODAY THROUGH SUN.

LIGHT S/SW FLOW PREVAILS TODAY AND TONIGHT. THIS WILL ALLOW FOR
SEA BREEZES TO DEVELOP NEAR E AND S COASTS THIS AFTERNOON. MAIN
CONCERN IS FOR AREAS OF DENSE FOG ON S COASTAL WATERS EARLY THIS
MORNING AND AGAIN TONIGHT. IT IS ALSO POSSIBLE THAT DENSE FOG
LINGERS ON WATERS S AND E OF NANTUCKET THROUGH DAY.

INCREASING S WINDS EXPECTED SUN AS COLD FRONT APPROACHES FROM W
AND COULD REACH 25 KT ON S COASTAL WATERS AS WELL AS NEAR
MERRIMACK RIVER SUN AFTERNOON. SEAS WILL SLOWLY BUILD AND MAY
REACH 5 FT S AND E OF CAPE COD AND ISLANDS. SCA MAY BE ISSUED
LATER TODAY IF THESE TRENDS CONTINUE.

OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...

SUNDAY NIGHT INTO MONDAY...

STRONG S/SWLY FLOW AROUND 25 KTS AHEAD OF A COLD FRNT /THRU THE
WATERS BY MIDDAY MONDAY/ WILL GENERATE SWELL BEGINNING SUNDAY INTO
SUNDAY NIGHT THAT WILL LINGER IN WAKE OF THE FRNT INTO MONDAY.
EXPECT WAVE HEIGHTS OF 7-9 FT ALONG THE S/SE OUTER WATERS WITH 5 FT
FOR THE S SHORE INNER HARBORS AND SOUNDS. SMALL CRAFT ADV WILL
LIKELY BE NEEDED FOR THIS PD.

MONDAY NIGHT INTO THURSDAY...

HIGH PRES BUILDS ACROSS THE RGN RESULTING IN NWLY FLOW IN WAKE OF
THE FRNT TO BECOME LGT AND VRB...GRADUALLY VEERING S/SWLY BY LATE
TUE INTO WED. SEAS SHOULD DIMINISH DURING THE INITIAL PD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...JWD/SIPPRELL
NEAR TERM...BELK/JWD
SHORT TERM...JWD
LONG TERM...SIPPRELL
AVIATION...BELK/JWD/SIPPRELL
MARINE...JWD/SIPPRELL
Hazardous weather outlook, Aug 4, 3:24 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
324 AM EDT SAT AUG 4 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-050730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
324 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT
INTO EARLY MONDAY. GUSTY WINDS AND HEAVY DOWNPOURS ARE
ANTICIPATED. LOCALIZED FLOODING IS A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-050730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
324 AM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SIPPRELL

In the hours before

Special weather statement, Aug 4, 1:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
142 PM EDT SAT AUG 4 2012

MAZ002-041830-
WESTERN FRANKLIN MA-
142 PM EDT SAT AUG 4 2012

AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING TORRENTIAL DOWNPOURS AND SMALL HAIL
3 MILES WEST OF CHARLEMONT...OR ABOUT 10 MILES SOUTHEAST OF NORTH
ADAMS...DRIFTING SLOWLY TO THE EAST AT 5 MPH.  DOPPLER RADAR
ESTIMATES THAT UP TO 1.5 INCHES OF RAIN HAS FALLEN FROM THIS STORM
IN THE PAST HOUR.

* SOME LOCATIONS AFFECTED INCLUDE...CHARLEMONT...ROWE AND HEATH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING PONDING OF WATER IN POOR DRAINAGE AREAS IS LIKELY.

&&

LAT...LON 4269 7297 4269 7296 4271 7295 4273 7281
      4256 7279 4258 7297 4266 7296 4266 7299
      4268 7299

FIELD
Special weather statement, Aug 4, 1:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
157 PM EDT SAT AUG 4 2012

NHZ012-015-041845-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
157 PM EDT SAT AUG 4 2012

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY
HEAVY RAINFALL 3 MILES WEST OF LYNDEBOROUGH...OR ABOUT 13 MILES
NORTHEAST OF JAFFREY...MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LYNDEBOROUGH...FRANCESTOWN...MONT
  VERNON AND NEW BOSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4306 7169 4290 7157 4287 7182 4293 7187

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:17 PM EDTHeat AdvisoryBOXNorfolk, Worcester3 hr
Aug 4, 1:42 PM EDTSpecial Weather StatementBOXFranklin48 min
Aug 4, 1:53 PM EDTAreal Flood AdvisoryBOXFranklin3 hr
Aug 4, 2:38 PM EDTFlash Flood WarningBOXFranklin3 hr
Aug 4, 4:23 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire2 hr
Aug 4, 5:41 PM EDTSpecial Weather StatementBOXMiddlesex34 min
Aug 4, 5:43 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester47 min
Aug 4, 6:02 PM EDTAreal Flood AdvisoryBOXFranklin, Middlesex, Worcester3 hr
Aug 4, 2:43 PM EDTSpecial Weather StatementBOXHillsborough32 min
Aug 4, 3:36 PM EDTSpecial Weather StatementBOXHillsborough39 min
Aug 4, 3:47 PM EDTSevere Thunderstorm WarningBOXHillsborough43 min
Aug 4, 3:59 PM EDTAreal Flood AdvisoryBOXHillsborough3 hr
Aug 4, 4:43 PM EDTAreal Flood AdvisoryBOXHillsborough3 hr
Aug 4, 5:06 PM EDTSpecial Weather StatementBOXHillsborough54 min
Aug 4, 5:28 PM EDTSpecial Weather StatementBOXHillsborough32 min
Aug 4, 7:07 PM EDTSpecial Weather StatementBOXHillsborough53 min

Nearby

Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.